MAUDE Adverse Event Report: ENDOLOGIX AFX; BIFURCATED STENT GRAFT

ENDOLOGIX AFX; BIFURCATED STENT GRAFT
Model Number BA28-100/I20-40
Medical Device Problem Codes Leak/Splash (1354); Material Puncture/Hole (1504); Deformation Due to Compressive Stress (2889); Material Integrity Problem (2978)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 06/02/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device involved in the event will not be returned for evaluation as it remains implanted in the patient.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.
 
Event or Problem Description
On (b)(6) 2015, the patient was implanted with a bifurcated and a suprarenal extension to treat an abdominal aortic aneurysm.On (b)(6) 2018, endologix was made aware of unknown endoleak (possible 3a or/and 3b).On (b)(6) 2018, the physician elected to reline the original implanted devices with ovation main body, extender and two (2) limbs stent grafts.During the secondary procedure, the physician mentioned that the patient had a peripheral intervention at some point with stents placed in the right iliac artery.He noted the main body was considerably foreshortened, and felt that during the peripheral intervention, that "something" had happened to the graft".Possibly wire entrapment with aggressive removal could have possibly caused the foreshortening.The patient was reported in good condition post secondary procedure.There have been no additional patient sequelae reported.
 
Additional Manufacturer Narrative
The manufacturing lot evaluation confirmed all devices met specifications prior to release.The device was not returned as the device remains implanted therefore no evaluation was completed.At the completion of the clinical assessment, clinical was able to find substantial evidence to support the following events of type 3b endoleak, complete distal stent buckling and stent cage dilation of the main body stent.Procedure related harms, device, user, procedure or anatomy relatedness of this complaint could not be determined based on the information shared with endologix to review.The final patient status was reported to be stable post-secondary endovascular procedure.Endologix continues to investigate this event and similar events to ensure the highest quality and patient safety.

Brand Name
AFX
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key7646820
Report Number2031527-2018-00565
Device Sequence Number16174437
Product Code MIH
UDI-Device Identifier00818009014207
UDI-Public(01)00818009014207(17)171103
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/03/2017
Device Model NumberBA28-100/I20-40
Device Lot Number1284147-007
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/02/2018
Supplement Date Received by Manufacturer06/02/2018
Initial Report FDA Received Date06/28/2018
Supplement Report FDA Received Date09/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SUPRARENAL EXTENSION, LOT # 1252057018; SUPRARENAL EXTENSION, LOT # 1252057018
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR